EconPapers    
Economics at your fingertips  
 

An age-structured mathematical model for studying Malaria transmission dynamics: Applications to some areas of Senegal

Rama Seck, Diene Ngom, Benjamin Ivorra and Angel M. Ramos

Mathematics and Computers in Simulation (MATCOM), 2025, vol. 229, issue C, 392-408

Abstract: In this work, we formulate an age-structured model for studying the transmission of Malaria for both human and vector populations. First, we perform an analytical study of this model. To do so, we analyze the positivity and boundedness of solutions and study the stability of the Disease-Free Equilibrium (using a matrix-tree theorem). Then, we focus on the study of the Endemic Equilibrium. Applying a methodology grounded in graph theory, we prove that, under certain assumptions, the Endemic Equilibrium is both unique and globally asymptotically stable. We also conjecture that this result holds true even in cases where these assumptions are not met. While this conjecture remains unproven, it is supported by illustrative numerical experiments. Secondly, we illustrate the interest of our approach by considering real data from two specific areas in Senegal affected by Malaria, namely Dielmo and Ndiop. In particular, we estimate some of the model parameters for these zones and illustrate how the proposed model may help to estimate the behavior of Malaria outbreaks.

Keywords: Epidemiological modeling; Stability analysis; Malaria; Deterministic models (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475424003963
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:229:y:2025:i:c:p:392-408

DOI: 10.1016/j.matcom.2024.10.006

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:229:y:2025:i:c:p:392-408